Alert archive / West Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 57, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 20, 2015, 1:42 PM EDT for 6 counties in West Virginia. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2015, 1:42 PM EDT (17:42 UTC)
- Expired
- Jun 20, 2015, 2:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 120 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 1:50 PM EDT | TSTM WND DMG | Sand Fork, WV | TREES AND POWER LINES DOWN. POWER OUT. |
| Jun 20, 1:52 PM EDT | TSTM WND DMG | 2 S Linn, WV | TREE DOWN ON TRAILER |
| Jun 20, 2:00 PM EDT | TSTM WND DMG | 9 Ssw Weston, WV | POWER LINES AND TREES DOWN. POWER OUT |
| Jun 20, 2:25 PM EDT | TSTM WND DMG | 3 Ese Jane Lew, WV | NUMEROUS TREES AND BRANCHES DOWN... ESTIMATED GUST OF 60MPH |
| Jun 20, 2:29 PM EDT | TSTM WND DMG | West Milford, WV | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 5.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625 WUUS51 KRLX 201742 SVRRLX WVC007-017-021-033-041-097-201830- /O.NEW.KRLX.SV.W.0057.150620T1742Z-150620T1830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 142 PM EDT SAT JUN 20 2015 THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN HARRISON COUNTY IN WEST VIRGINIA... LEWIS COUNTY IN WEST VIRGINIA... SOUTHEASTERN DODDRIDGE COUNTY IN WEST VIRGINIA... NORTHERN UPSHUR COUNTY IN WEST VIRGINIA... NORTHEASTERN GILMER COUNTY IN WEST VIRGINIA... NORTHEASTERN BRAXTON COUNTY IN WEST VIRGINIA... * UNTIL 230 PM EDT * AT 141 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF GLENVILLE...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... BUCKHANNON...WESTON...GLENVILLE...CEDAR CREEK STATE PARK... STONEWALL JACKSON...JACKSON MILL...WEST MILFORD...BURNSVILLE...LOST CREEK...JANE LEW...SAND FORK...HODGESVILLE...SAND RUN...WOLF SUMMIT...STOUTS MILLS...EXCHANGE...OVERHILL...TROY...WALKERSVILLE AND HORNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3873 8078 3891 8089 3931 8047 3898 8007 TIME...MOT...LOC 1741Z 226DEG 32KT 3888 8071 $$ 13
1 follow-up statement
125 WWUS51 KRLX 201807 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 207 PM EDT SAT JUN 20 2015 WVC007-017-021-033-041-097-201830- /O.CON.KRLX.SV.W.0057.000000T0000Z-150620T1830Z/ HARRISON WV-LEWIS WV-DODDRIDGE WV-UPSHUR WV-GILMER WV-BRAXTON WV- 207 PM EDT SAT JUN 20 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR SOUTHWESTERN HARRISON...LEWIS...SOUTHEASTERN DODDRIDGE...NORTHERN UPSHUR...NORTHEASTERN GILMER AND NORTHEASTERN BRAXTON COUNTIES... AT 207 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WESTON...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... BUCKHANNON...WESTON...STONEWALL JACKSON...JACKSON MILL...WEST MILFORD...BURNSVILLE...LOST CREEK...JANE LEW...LORENTZ... HODGESVILLE...SAND RUN...WOLF SUMMIT...ALUM BRIDGE...BALDWIN... OVERHILL...LINN...TROY...WALKERSVILLE...CAMDEN AND HORNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. INTENSE THUNDERSTORM LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY. YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. && LAT...LON 3879 8062 3901 8078 3931 8047 3898 8007 TIME...MOT...LOC 1807Z 226DEG 32KT 3904 8049 $$ 14
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 12:59 PM EDT, 43 minutes earlier.
Area forecast discussion, Jun 20, 12:59 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1259 PM EDT SAT JUN 20 2015
.SYNOPSIS...
WHATS LEFT OF TROPICAL STORM BILL WILL CAUSE PERIODS OF HEAVY
RAIN AND THUNDERSTORMS THROUGH TONIGHT. A MEANDERING FRONT WILL
BRING ON AND OFF THUNDERSTORM CHANCES THROUGH MUCH OF THE UPCOMING
WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
REPETITIVE SHOWERS AND STORMS COULD PRODUCE ENOUGH PCPN TO EXCEED
FLASH FLOOD GUIDANCE TODAY THROUGH TONIGHT. THEREFORE...CONTINUE
WITH A FLASH FLOOD WATCH FOR THE ENTIRE AREA IN EFFECT THROUGH 09Z
TONIGHT. OTHERWISE...MOST AREAS WILL SEE RAIN WHICH CAN BE HEAVY
AT TIMES DUE TO THE ROBUST AMOUNTS OF MOISTURE IN THE AIR WITH
PWATS IN EXCESS OF TWO INCHES. LUCKILY...MOST OF THE BANDS OF
PRECIP SEEM TO BE MOVING ALONG FAIRLY NICELY ALLOWING LOCATIONS TO
RECOVER A LITTLE BETWEEN DOWNPOURS.
THE REMAINING CIRCULATION ASSOCIATED WITH BILL SHOULD MOVE
DIRECTLY OVER THE CENTER OF WV ON ITS WAY NORTHEAST. WILL NEED TO
WATCH SOME OF THE WRAP AROUND BANDS TO SEE IF THEY WILL SURPASS
FFG...BUT FOR NOW MOST PRECIP LOOKS TO BE IN THE DEFORMATION ZONE
WHICH LIES JUST TO THE NORTH OF PERRY COUNTY OHIO.
THERE IS SOME POTENTIAL FOR SEVERE STORMS THIS AFTERNOON...BUT THE
ATMOSPHERE IS SO WARM WITH DEEP MOISTURE THAT IT WILL BE HARD TO
REALIZE ANY OF THE POTENTIAL.
PRECIPITATION SHOULD END EARLY SUNDAY IN THE MOUNTAINS AS THE
REMNANTS OF BILL PUSH AWAY. HOWEVER...THE DRY WEATHER WILL NOT
LAST LONG AS A COLD FRONT APPROACHES FROM THE NORTHWEST SUNDAY
AFTERNOON AND MAY BRING SOME SEVERE THREAT WITH IT. THE FRONT
SHOULD PUSH SOUTHEAST AND POSSIBLY BECOME STATIONARY ACROSS OUR
SOUTHERN COUNTIES BY MONDAY MORNING.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
MOST...IF NOT ALL...OF THE REGION SHOULD BE DRY MONDAY MORNING.
FRONT WILL BEGIN TO LIFT BACK NORTH AS A WARM FRONT DURING THE
DAY. NAM SUGGESTS REGION WILL REMAIN DRY MONDAY INTO MONDAY NIGHT.
GFS SUGGESTS PRECIPITATION WILL DEVELOP ACROSS OUR SOUTHERN
COUNTIES MONDAY AFTERNOON...AND THEN DISSIPATE LATE MONDAY INTO
THE OVERNIGHT HOURS.
ONE THING THAT I HAVE LEARNED DURING MY CAREER IS TO NEVER TRUST
A WARM FRONT. WITH THIS IN MIND...HAVE GONE WITH CHANCE POPS SOUTH
AND SLIGHT CHANCE POPS NORTH AS THE WARM FRONT HEADS NORTH.
BY TUESDAY MORNING...WARM FRONT SHOULD HAVE PUSHED NORTH...WITH A
COLD FRONT APPROACHING FROM THE NORTHWEST. SO CHANCES FOR SHOWERS
AND THUNDERSTORMS WILL INCREASE DURING THE DAY.
WITH THE GROUND BEING WET DUE TO THE PRECIPITATION EXPECTED TODAY
AND TONIGHT...FEEL WARMER MAV NUMBERS FOR HIGHS ON SUNDAY ARE TOO
WARM AND HAVE GONE CLOSER TO THE MET NUMBERS. FEEL THE SAME FOR
HIGHS ON MONDAY...SO WENT CLOSER TO THE COOLER MAV NUMBERS. ALSO
FEEL MEX NUMBERS ARE TOO WARM FOR HIGHS ON TUESDAY...SO ECMWF
NUMBERS WERE PREFERRED.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A SERIES OF UPPER DISTURBANCES IN THE WEST TO NORTHWEST FLOW ALOFT
PATTERN OVER OUR REGION...WILL KEEP A FRONTAL SYSTEM MEANDERING
CLOSE TO OUR AREA. IT WILL DIFFICULT TO TIME THESE DISTURBANCES
AND HOW FAR THEIR FRONTS WILL GET...SO WILL KEEP A CHANCE OF
SHOWERS AND STORMS EACH DAY. IT WILL CONTINUE WARM AND HUMID.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VARIOUS AREAS OF IFR AND THUNDERSTORMS IN BANDS FROM REMNANTS OF
TROPICAL STORM BILL WILL CONTINUE NOW THROUGH EARLY SUNDAY. DEW
POINTS REMAIN HIGH OVERNIGHT AND ABUNDANT LOW LEVEL MOISTURE COULD
LEND TO LOW STRATUS OR FOG SUNDAY MORNING.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...
FORECAST CONFIDENCE: LOW TO MEDIUM.
ALTERNATE SCENARIOS: TIMING AND LOCATION OF SHRA/TSRA WILL
REQUIRE AMENDMENTS AND TEMPOS. TIMING OF DETERIORATING/IMPROVING FLIGHT
CONDITIONS ON ACCOUNT OF THE REMNANTS OF TROPICAL STORM BILL MAY
VARY.
.AFTER 00Z SUNDAY... IFR POSSIBLE TUESDAY IN SHOWERS AND
THUNDERSTORMS.
&&
WV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005>011-013>020-
024>040-046-047.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ066-067-075-076-
083>087.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ003-004.
&&
SYNOPSIS...JSH/JW
NEAR TERM...JW
SHORT TERM...JSH
LONG TERM...JMV
AVIATION...JWHazardous weather outlook, Jun 20, 3:52 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 352 AM EDT SAT JUN 20 2015 VAZ003-004-WVZ013-024>026-033>036-046-210800- DICKENSON-BUCHANAN-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING- RALEIGH-FAYETTE-POCAHONTAS- 352 AM EDT SAT JUN 20 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND PORTIONS OF NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. STRONG WIND GUSTS WILL BE THE MAIN THREAT. HOWEVER...CONDITIONS COULD BECOME FAVORABLE FOR THE DEVELOPMENT OF AN ISOLATED TORNADO TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY. STRONG WIND GUSTS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-017-210800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-WIRT- 352 AM EDT SAT JUN 20 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. STRONG WIND GUSTS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY. STRONG WIND GUSTS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WVZ015-016-018>020-027>032-037>040-047-210800- KANAWHA-ROANE-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-RANDOLPH- 352 AM EDT SAT JUN 20 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. STRONG WIND GUSTS WILL BE THE MAIN THREAT. HOWEVER...CONDITIONS COULD BECOME FAVORABLE FOR THE DEVELOPMENT OF AN ISOLATED TORNADO TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY. STRONG WIND GUSTS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 20, 12:06 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1206 PM EDT SAT JUN 20 2015
WVZ015-026-027-033>037-201715-
CLAY-NICHOLAS-KANAWHA-BOONE-FAYETTE-MCDOWELL-WYOMING-RALEIGH-
1206 PM EDT SAT JUN 20 2015
...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL AFFECT
RALEIGH...NICHOLAS...CLAY... NORTHEASTERN MCDOWELL...
FAYETTE...EASTERN BOONE...EASTERN WYOMING AND SOUTHEASTERN KANAWHA
COUNTIES...
AT 1204 PM EDT...A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WERE
ALONG A LINE...EXTENDING FROM NEAR EAST BANK TO NEAR COALDALE...AND
MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
BECKLEY...SUMMERSVILLE...FAYETTEVILLE...RICHWOOD...RAINELLE...
PINEVILLE...CLAY...BABCOCK STATE PARK...OAK HILL...MONTGOMERY...
MULLENS...CHESAPEAKE...MARMET...MOUNT HOPE...MABSCOTT...ANSTED...
SOPHIA...BELLE...CEDAR GROVE AND EAST BANK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3817 8175 3862 8104 3825 8046 3808 8071
3810 8088 3806 8087 3806 8080 3804 8083
3798 8077 3795 8081 3787 8075 3782 8094
3773 8091 3759 8109 3758 8120 3751 8121
3746 8131 3742 8128 3727 8145
TIME...MOT...LOC 1604Z 268DEG 26KT 3824 8149 3735 8139
13Special weather statement, Jun 20, 1:10 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
110 PM EDT SAT JUN 20 2015
WVZ010-011-015>020-027>032-036>040-046-047-201815-
BARBOUR-PLEASANTS-CALHOUN-POCAHONTAS-WEBSTER-TAYLOR-KANAWHA-NICHOLAS-
HARRISON-LEWIS-CLAY-RITCHIE-BRAXTON-ROANE-TYLER-FAYETTE-WIRT-
DODDRIDGE-RANDOLPH-UPSHUR-GILMER-
110 PM EDT SAT JUN 20 2015
...HEAVY DOWNPOURS...WITH EMBEDDED THUNDERSTORMS WILL TRACK ACROSS
NORTH CENTRAL WEST VIRGINIA THROUGH 215 PM EDT...
AT 105 PM EDT...A GUSTY LINE OF SHOWERS WITH HEAVY DOWNPOURS WAS
ALONG A LINE...EXTENDING FROM 6 MILES NORTH OF SPENCER TO 7 MILES
WEST OF BIRCH RIVER TO NEAR RAINELLE...AND MOVING NORTHEAST AT 40
MPH. THIS LINE ALSO CONTAINS EMBEDDED THUNDERSTORMS.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
CLARKSBURG...ELKINS...BUCKHANNON...GRAFTON...WESTON...SUMMERSVILLE...
PHILIPPI...FAYETTEVILLE...SPENCER...RICHWOOD...HARRISVILLE...
GLENVILLE...MARLINTON...SUTTON...MIDDLEBOURNE...GRANTSVILLE...CLAY...
AUDRA STATE PARK...GREENBANK AND CASS SCENIC RAILROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3889 7952 3878 7951 3867 7962 3837 7973
3811 8035 3823 8036 3827 8044 3808 8071
3810 8088 3798 8077 3785 8100 3871 8154
3886 8152 3961 8095 3943 8058 3947 8048
3939 8009 3944 7990 3904 7978 3896 7935
TIME...MOT...LOC 1705Z 230DEG 47KT 3890 8133 3853 8088 3793 8086
13Special weather statement, Jun 20, 1:26 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
126 PM EDT SAT JUN 20 2015
OHZ066-067-075-076-084-085-WVZ007>011-014-017-201845-
VINTON-MORGAN-WASHINGTON-ATHENS-MEIGS-PERRY-MASON-PLEASANTS-JACKSON-
TYLER-WIRT-PUTNAM-WOOD-
126 PM EDT SAT JUN 20 2015
...HEAVY DOWNPOURS WITH EMBEDDED THUNDERSTORMS WILL AFFECT
PERRY...MEIGS...NORTHEASTERN VINTON...MORGAN...WASHINGTON...
ATHENS...NORTHEASTERN PUTNAM...WESTERN WIRT...WOOD...CENTRAL
PLEASANTS...NORTHEASTERN MASON AND JACKSON COUNTIES...
AT 124 PM EDT...A LINE OF HEAVY DOWNPOURS WITH EMBEDDED
THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR LAKE HOPE STATE
PARK TO 6 MILES SOUTHWEST OF KENNA...AND MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
PARKERSBURG...ATHENS...MARIETTA...BELPRE...NELSONVILLE...NEW
LEXINGTON...RIPLEY...ST. MARYS...POMEROY...GLOUSTER...
MCCONNELSVILLE...SOMERSET...BEVERLY...ALBANY...RACINE...SHAWNEE...
COOLVILLE...RUTLAND...CHESTERHILL AND FORKED RUN STATE PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3991 8217 3982 8217 3977 8207 3975 8164
3959 8158 3958 8148 3965 8147 3954 8104
3959 8092 3926 8127 3851 8184 3852 8184
3892 8212 3900 8210 3901 8218 3939 8245
3939 8229 3955 8216 3960 8238 3993 8246
TIME...MOT...LOC 1724Z 203DEG 46KT 3938 8235 3861 8174
13The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 12:06 PM EDT | Special Weather Statement | RLX | Clay, Fayette, Nicholas, Raleigh, Wyoming | 69 min |
| Jun 20, 1:10 PM EDT | Special Weather Statement | RLX | Barbour, Braxton, Calhoun, Clay, Doddridge, Fayette and 13 more | 65 min |
| Jun 20, 1:26 PM EDT | Special Weather Statement | RLX | Jackson, Pleasants, Wood | 79 min |
| Jun 20, 2:26 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Doddridge, Harrison, Lewis, Taylor, Upshur | 64 min |
| Jun 20, 3:02 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wirt, Wood | 43 min |
| Jun 20, 3:29 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 61 min |
| Jun 20, 4:33 PM EDT | Flash Flood Warning | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 4 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.